Thunderstorm Wind, Dewey
- When
- July 3, 2:35 PM CST
- Where
- Dewey County, Timber Lake
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.433, -101.067
8 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 3, 8:05 AM CST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 905 AM CDT TUE JUL 3 2001 AREA OF ELEVATED CONVECTION OVER SRN ND THIS MRNG ASSOCIATED WITH WEAK MID LEVEL VORT MAX THAT WAS POORLY RESOLVED BY THE MOST RECENT RUC RUNS AND 06Z MESOETA. ALTHOUGH BOTH THE 12Z RUC AND 06Z DO INDICATE SLIGHTLY HIGHER VALUES OF LOW TO MID LEVEL THETA-E NOSING INTO NRN PORTIONS OF SD LATER THIS MRNG. MRNG SOUNDING AT ABR SHOWED RELATIVELY UNSTABLE AIRMASS ABOVE LFC...BUT WITH LIMITED MSTR. EVEN WITH SFC HIGH IN PLACE ACROSS CENTRAL AND EASTERN PORTIONS OF THE CWA WOULD EXPECT SOME CONVECTIVE DEVELOPMENT IN ASSOCIATION OF MID LEVEL VORT MAX ACROSS NW PORTIONS OF THE CWA TODAY. SLIGHTLY MORE STABLE AIRMASS OVER ERN PORTIONS OF THE REGION SHOULD LIMIT ANY DEVELOPMENT TO ONLY THE WESTERN 1/2. FOG LIFTING ALONG THE MO RVR. LOW LVL MSTR MORE ABUNDANT THERE THAN EAST...SO WILL REINTRODUCE AT LEAST SLIGHT CHANCE FOR AFTERNOON CONVECTION AS AIRMASS BECOMES MORE UNSTABLE THROUGH THE AFTERNOON ON WESTERN PERIPHERY OF SFC HIGH. AM ALSO A BIT CONCERNED ABOUT WEDNESDAY AS WAA KICKS IN ACROSS WESTERN HALF OF CWA AND AIRMASS BECOMES MORE UNSTABLE...BUT WILL WAIT ON ANY UPDATES BEYOND FIRST PERIOD FOR NOW. .ABR...NONE. FAUCETTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1045 AM CDT TUE JUL 3 2001 .A WEAK UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS CENTRAL SOUTH DAKOTA TODAY. A SURFACE RIDGE OF HIGH PRESSURE OVER EASTERN SOUTH DAKOTA WILL KEEP THE ATMOSPHERE STABLE EAST OF THE MISSOURI RIVER...BUT ALONG AND WEST OF THE RIVER ABUNDANT MOISTURE WILL BE AVAILABLE FOR THE DEVELOPMENT OF THUNDERSTORMS. MNZ039-046-SDZ005>008-010-011-017>023-041545- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN- MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...GROTON... IPSWICH...MILBANK...ORTONVILLE...REDFIELD...SISSETON...WATERTOWN... WEBSTER AND WHEATON 1031 AM CDT TUE JUL 3 2001 ...HAZARDOUS WEATHER OUTLOOK FOR TODAY THROUGH WEDNESDAY MORNING... THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL BE CONFINED TO FAR WESTERN PORTIONS OF THE REGION. ANY THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN WELL BELOW SEVERE LIMITS. THE ACTIVATION OF SPOTTERS IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. SDZ003-004-009-015-016-033>037-045-048-051-041545- BUFFALO-CAMPBELL-CORSON-DEWEY-HAND-HUGHES-HYDE-JONES-LYMAN-POTTER- STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF...FORT PIERRE...FORT THOMPSON...GETTYSBURG... HIGHMORE...LOWER BRULE...MCLAUGHLIN...MILLER...MOBRIDGE...MURDO... ONIDA...PIERRE...PRESHO AND SELBY 1031 AM CDT TUE JUL 3 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS MORNING THROUGH WEDNESDAY MORNING... ABUNDANT MOISTURE AND SURFACE HEATING WILL LEAD TO AN INCREASINGLY UNSTABLE ATMOSPHERE TODAY. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY WEST OF THE MISSOURI RIVER. WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP AND A FEW MAY REACH MARGINALLYb SEVERE LIMITS...BUT BE VERY SHORT LIVED. THE ACTIVATION OF SPOTTERS IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. FAUCETTE
The Bismarck radar (KBIS), 151 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Large hail broke many car windows in Parade.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5261366, 5261367, 5261368, 5261370, 5261369, 5261371, 5261372, 5261373, 5261374.